Zonisamide and Hives on Dog's stomach

This is the place for general questions about drugs, long-term treatment concerns, possible influences of other drugs (such as antibiotics, heartworm preventatives, or anesthetics) for epileptic dogs, and other concerns. Please note that we cannot make specific recommendations for individual dogs - for this, please consult your veterinarian.

Moderator: Box40Rin

Post Reply
SnowysMom
Posts: 8
Joined: Mon Aug 01, 2016 5:02 pm

Zonisamide and Hives on Dog's stomach

Post by SnowysMom » Sat Jul 08, 2017 5:37 am

My dog has been taking Zonisamide since 6/19/2017 300mg every 12 hours. She began with hives on her stomach 7/01/2017. Took her to regular vet July 3, 2017. They did shave her and found no explanation for these hives. (We only take her outside for a 5 minute pee and bowel movement) No fleas, no dust mites, no different cleaners, laundry detergents, etc in home. Her diet has not changed. ( I home cook for her) She shows no other signs than hives and extreme itching, licking and biting areas. Regular Vet prescribed Apoquel and Antiseptic Mousse applied to area. All symptoms have reduced yet still using above until completed prescription. She does wear a collar preventing her from licking, biting. She continues to be on Keppra and Pheno (since seizures began 1+ yr ago. Zoni is a new med for her as aforementioned and will continue to use. Should I call Snowy's Neuro Vet or is this simply a coincidence? I would appreciate all input. Thank You. Sincerely, SnowysMom.

Post Reply